Gaining weight

by Shelley
(Ga)

I am taking 1 Gm Compounded Progesterone daily on days 13-27. I have gained 8 pounds in 6 weeks. The concensus of what I am reading, is this not enough? I am also taking a compounded T3/T4 pill. I am very fatigued, am growing hair on my chin and have no sex drive. I just feel hopeless. Thank you in advance for any help!

Comments for Gaining weight

Click here to add your own comments

Apr 10, 2013
Gaining weight
by: Wray

Hi Shelley Can you tell me how much progesterone you're using. For instance if you are using 1g/day progesterone, you are getting 1000mg progesterone, which is a huge amount and should not be causing any problems whatsoever. I wish everyone could start on this level! If it's oral, which I assume it is as you say you are taking it, then the amount you are actually getting is very low, it's the least affective Delivery system, "The liver and gut region removed a mean of 96 per cent of the progesterone entering these tissues", see here. The hair on the chin indicates you have excessive testosterone, progesterone does suppress this. If bound to SHBG (sex hormone binding globulin) testosterone becomes inactive, progesterone raises levels of SHBG, see here, so preventing the rise of free testosterone. We also have a page on Libido too. Progesterone does play a vital role, but so too does vitamin D, please have a test done. For more info on vitamin D levels, test kits etc see the Vitamin D Council, GrassrootsHealth and Birmingham Hospital. Blood levels should be 70-100ng/ml (175-250nmol/L) and not the 30ng/ml (75nmol/L) most labs and doctors regard as adequate. The minimum daily dose should be 5000iu's per day, although recent research indicates it should be 10,000iu's per day, see here. I'm not sure what age you are but please see these pages we have on How to use progesterone cream Peri-menopause and Menopause. Take care Wray

Apr 30, 2013
Weight Gain
by: Gwen

Shelly,

Always do your own research. Look up symptoms of excess progesterone. 1g is a very high dosage and fatigue, sleepiness and low drive are common symptoms. Blesssings.

May 01, 2013
Weight Gain
by: Wray

Hi Gwen Although 1000mg/day progesterone is high when used in cream form, I think Shelly was taking the oral variety. In which case it doesn't amount to much, hence the weight gain. If you look at the link I gave her on SHBG you'll see in the study they only had an effective result when giving 1200mg/day. There are women who find they only feel well once they are using 1000mg/day but in cream form, see here and here. The worse the symptoms to more progesterone is needed. Take care Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 7,500 pages on this site...